Clonazepam withdrawal

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

Post by ed2008 »

[quote="ViewsAskew"]Ed, is the Requip working? I only ask because I know it has you titrate up per the package instructions, but many people get relief long before you get to what it says to use.

quote]

not sure how to answer this until I have withdrawn from the clonazepam

Ed

Sojourner
Posts: 1657
Joined: Tue Dec 05, 2006 5:56 am
Location: USA

Post by Sojourner »

e, Willie Ollie Willie (WOW)! Not sure I remember anyone at that hight a dose--doesn't mean it's not unusual just that it seems a high dose. As a matter of curiosity, could you tell us the circumstances of getting to that dose. ?

M.
This post simply reflects opinion. Quantities are limited while supplies last. Some assembly required.

ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

Post by ed2008 »

been taking it since 1991, and at 270lbs i'm not at ideal body weight. once i was near 4mg day it seemed to spiral quickly, with tolerance developing.

now you can see why the bosses in the pharmacy wanted me to change my meds :-)

Ed

Sojourner
Posts: 1657
Joined: Tue Dec 05, 2006 5:56 am
Location: USA

Post by Sojourner »

e, thanks for sharing. wishing you the best of luck titrating down.

m.
This post simply reflects opinion. Quantities are limited while supplies last. Some assembly required.

ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

Post by ed2008 »

well, after 3 nights of nausea, i've decided to ditch the requip. another visit to the MD sigh down to 2.5mg clonazepam. last night no requip slept OK, guess about 5 hours

Ed

ViewsAskew
Moderator
Posts: 16176
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

What's next? Mirapex?
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

Post by ed2008 »

ann,
to be honest with you i am deathly afraid of mirapex... i've battled a gambling problem most of my life. i guess the risk is the same with requip. not sure, but I KNOW this physician WONT go for anything controlled, as he is taking me off clonazepam.

there is a RLS specialist in Champaign/Urbana.. i may hafta road trip there (closer than chicago) for my care.

keep me in your thoughts

Ed

ViewsAskew
Moderator
Posts: 16176
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Um, Dr Picchietti is in Champaign I think. I'd definitely try him if you could. I only met him once, but he seemed knowledgable and not afraid to do what was needed. There's another guy there, but can't remember his name, nor have I met him. A Winkleman, maybe?

Per the Mirapex, I think the risk is about the same, but I hear you about the worry. Good thing is that you'll know it immediately and the effect wears off immediately upon stopping (well, close to immediately...).
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

update

Post by ed2008 »

well, i'm at the point of the step down from clonazepam where my nightly dose is 1mg. another week or so and i'll decrease to 0.5mg. i've experienced muscle movement (especially the calves) which i can see when i look at the limb, for many years. these muscle movements (almost a contraction but not really a "cramp") are odd in that i can see them, and the feeling is unusual, but not painful. the movements in my calf especially have been increasing in frequency (but not intensity) since i began the clonazepam taper.
i'm also using gabapentin, and my current dose is 400mg at bedtime. my physician said to increase the dose as my clonazepam dose drops.
as many have said, tapering off clonazepam is NOT easy!!

Ed

ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

Post by ctravel12 »

Hi Ed I was just reading our post and I am also on clonazapem. I was on 1mg and my dr put me down to .75mg. This is one med that you go down very slowly. I hope that you do not mind me putting my 2cents worth in but have been there.

I would suggest that you go down to .75mg for a while and see how that works. I am not a dr but just letting you know what my neurologist told me.
Charlene
Taking one day at a time

Sojourner
Posts: 1657
Joined: Tue Dec 05, 2006 5:56 am
Location: USA

Post by Sojourner »

e, Your muscle movements sound a bit like "benign faciculations." I think many here have had them. I also had them and, strangely, they began about the time I started taking Klonopin--though I did not make the link mentally. However, when I stopped taking the Klonopin the faciculations disappeared and that's when I began to strongly feel, and still do, that the Klonpin was the major culprit. Have been off Klonopin for about two years and no faciculations. Mmmm.

M.
This post simply reflects opinion. Quantities are limited while supplies last. Some assembly required.

ViewsAskew
Moderator
Posts: 16176
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Oddly, I can't remember having them since I stopped Klonopin...they used to be quite regular. I think I blamed them on Mirapex, but was probably taking Klonopin at the time.

Huh...
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Aiken
Posts: 880
Joined: Thu Jul 14, 2005 6:53 am

Post by Aiken »

Ann--

Hey, that's an interesting point. I had fasciculations like nuts, and then they went away by themselves. Now that I think about it, they came around the time that I started Ativan, which I then switched to Klonopin for the wean, and then went away around the time I finished weaning off.
Disclaimer: I often talk about what I do and what works for me, but these are specific to me and you should always consult a healthcare professional before trying these things yourself, lest you endanger your health or life.

ed2008
Posts: 42
Joined: Tue Jul 01, 2008 11:06 pm

Post by ed2008 »

last night was my first without clonazepam, and it sucked!!!!!!!

currently at 600mg gabapentin dose at bedtime. if another night this bad, i might up the dose to 900mg.

worse case of ringing in the ears i've ever had....

Ed

ViewsAskew
Moderator
Posts: 16176
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Oh, so sorry. That's too bad. I hope tonight is better.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Post Reply